Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 13, 2006, 9:59 AM EST for Barry County, Calhoun County, Eaton County, Michigan. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 9:59 AM EST (14:59 UTC)
- Expired
- Mar 13, 2006, 10:30 AM EST
- In force
- 31 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
Counties Barry County, MI, Calhoun County, MI, Eaton County, MI
The radar
The Grand Rapids radar (KGRR), 68 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 131500
SVRGRR
MIC015-025-045-131530-
/O.NEW.KGRR.SV.W.0004.060313T1459Z-060313T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
959 AM EST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EATON COUNTY IN SOUTH CENTRAL MICHIGAN
BARRY COUNTY IN SOUTHWEST MICHIGAN
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
* UNTIL 1030 AM EST
* AT 956 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BROWNLEE PARK...OR ABOUT NEAR BATTLE
CREEK...AND MOVING NORTHEAST AT 80 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OLIVET...OLIVET STATION AND BELLEVUE AROUND 1005 AM EST
BROOKFIELD...CHARLOTTE AND PARTELLO AROUND 1010 AM EST
EATON RAPIDS AND POTTERVILLE AROUND 1015 AM EST
PETRIEVILLE AND DIMONDALE AROUND 1020 AM EST
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS.
TAKE SHELTER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
LAT...LON 4252 8500 4255 8496 4269 8467 4272 8462
4271 8461 4250 8461 4231 8502 4225 8517
4239 8527
$$2 follow-up statements
000
WWUS53 KGRR 131518
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 AM EST MON MAR 13 2006
MIC015-025-131526-
/O.CAN.KGRR.SV.W.0004.000000T0000Z-060313T1530Z/
BARRY MI-CALHOUN MI-
1018 AM EST MON MAR 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN AND BARRY COUNTIES IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND RAPIDS.
LAT...LON 4252 8500 4265 8505 4275 8477 4272 8462
4271 8461 4250 8461 4242 8497 4246 8501
4252 8504
$$
MIC045-131530-
/O.CON.KGRR.SV.W.0004.000000T0000Z-060313T1530Z/
EATON MI-
1018 AM EST MON MAR 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EATON COUNTY
UNTIL 1030 AM EST...
AT 1016 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
CHESTER...OR ABOUT NEAR CHARLOTTE...AND MOVING NORTHEAST AT 70 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DELTA CENTER AND MILLETT BY 1025 AM EST
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND RAPIDS.
LAT...LON 4252 8500 4265 8505 4275 8477 4272 8462
4271 8461 4250 8461 4242 8497 4246 8501
4252 8504
$$
BEACHLER000
WWUS53 KGRR 131529
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1029 AM EST MON MAR 13 2006
MIC045-131539-
/O.EXP.KGRR.SV.W.0004.000000T0000Z-060313T1530Z/
EATON MI-
1029 AM EST MON MAR 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR EATON COUNTY HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND RAPIDS.
LAT...LON 4252 8500 4265 8505 4275 8477 4272 8462
4271 8461 4250 8461 4242 8497 4246 8501
4252 8504
$$
BEACHLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 5:20 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 13, 5:20 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 520 AM EST MON MAR 13 2006 .SHORT TERM... ABBREVIATED DISCUSSION DUE TO ACTIVE WEATHER. ARRIVAL OF WARM FRONT FROM THE SOUTH HAS BEEN DELAYED DUE TO EARLIER WIDESPREAD CONVECTION. HOWEVER STILL EXPECT THE FRONT TO SURGE NORTH LATER THIS MORNING AS THE SURFACE LOW OVER ERN IOWA LIFTS NORTHEAST AND DEEPENS. SUSPECT CONVECTION WILL EVENTUALLY REORGANIZE/REINTENSIFY AFTER DAYBREAK ONCE WARM/JUICY SURFACE AIR ARRIVES AND THE COLD FRONT AND MID LEVEL DRY SLOT APPROACHES FROM THE W/SW. SPC HAS INCLUDED MUCH OF OUR AREA IN A MDT RISK TODAY... AND THE CURRENT TORNADO WATCH MAY BE REPLACED WITH ANOTHER WATCH LATER THIS MORNING. HAVE UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING SINCE DEEP MIXING THIS AFTERNOON/EVENING IN THE DRY SLOT MAY OCCASIONALLY BRING DOWN THE 50-55 KNOT LOW LEVEL JET. ALSO THE SURFACE LOW IS DEEPENING AS IT LIFTS NE TOWARD NRN LWR MI AND PRESSURE GRADIENT/CAA BEHIND THE FRONT IS IMPRESSIVE. ITS BACK TO WINTER TONIGHT/TUESDAY AS -10C H8 AIR SWEEPS IN AND DELIVERS SOME LAKE EFFECT SNOW SHOWERS. THERE IS A PERIOD OF DEEPER MOISTURE/LIFT TONIGHT AS THE MID LEVEL DEFORMATION ZONE MOVES ACROSS... AND THAT MAY HELP GENERATE SOME 1-3 INCH SNOW ACCUMULATIONS IN THE NW PART OF THE CWFA. THINGS QUIET DOWN FOR TUESDAY NIGHT AND WEDNESDAY AS THE SURFACE RIDGE MOVES ACROSS. .LONG TERM... MADE NO CHANGES TO THE EXTENDED PORTION OF THE FCST. POTENTIAL STILL EXISTS FOR A SWATH OF ACCUMULATING SNOW ON THURSDAY AS A SURFACE LOW TRACKS SOUTH OF MI. && .GRR WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING ALL OF THE CWFA FROM NOON TO MIDNIGHT. GALE WARNING FOR THE GRR NEAR SHORE WATERS OF LAKE MICHIGAN FROM NOON THROUGH MONDAY THROUGH 4AM. && MEADE
Hazardous weather outlook, Mar 13, 8:50 AM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 850 AM EST MON MAR 13 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-141100- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 850 AM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE WEATHER EXISTS TODAY... ESPECIALLY ALONG AND SOUTH OF A LINE FROM SOUTH HAVEN TO GRAND RAPIDS AND UP TO MOUNT PLEASANT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IS EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS. ISOLATED TORNADOES ARE ALSO A POSSIBILITY. STORM MOTIONS WILL BE EAST NORTHEAST AT 40 TO 50 MPH. THE SEVERE THUNDERSTORM THREAT SHOULD END BY 1 PM WITH THE PASSAGE OF A COLD FRONT... HOWEVER WEST WINDS BEHIND THE FRONT COULD GUST AS HIGH AS 60 MPH THIS AFTERNOON AND EVENING AS MUCH COLDER AIR PUSHES INTO THE REGION. 1 TO 3 INCH SNOW ACCUMULATIONS WILL BE POSSIBLE TONIGHT... MAINLY WEST AND NORTH OF GRAND RAPIDS. RUNOFF FROM HEAVY RAIN LAST NIGHT WILL CONTINUE TO RESULT IN SOME URBAN AND SMALL STREAM FLOODING TODAY. ALSO LARGER RIVERS WILL EXPERIENCE STEADY RISES THROUGH THE DAY...WITH SOME LOCATIONS REACHING FLOOD STAGE. ADDITIONAL RAIN TODAY SHOULD REMAIN LESS THAN A HALF INCH. WAVES ON LAKE MICHIGAN WILL BUILD TO 8 FEET THIS AFTERNOON AND TO AS HIGH AS 16 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL RIVERS MAY REACH OR EXCEED BANKFULL THIS WEEK DUE TO RECENT HEAVY RAINS. ACCUMULATING SNOW IS A POSSIBILITY ON THURSDAY AND THURSDAY EVENING AS A LOW PRESSURE SYSTEM TRACKS SOUTH OF MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MEADE MJS
In the hours before
Local storm report, Mar 13, 9:57 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 AM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HAIL VICKSBURG 42.12N 85.53W
03/13/2006 M2.00 INCH KALAMAZOO MI PUBLIC
GOLF BALL SIZE HAIL COVERING THE GROUND WITH ONE MEASURED
AT 2 AND ONE QUARTER INCHES.
&&
BMARINOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:05 AM EST | Special Marine Warning | GRR | 31 min | |
| Mar 13, 1:10 AM EST | Severe Thunderstorm Warning | GRR | Ottawa | 33 min |
| Mar 13, 4:21 AM EST | High Wind Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 18 hr |
| Mar 13, 9:25 AM EST | Severe Thunderstorm Warning | GRR | Kalamazoo | 33 min |
| Mar 13, 3:00 PM EST | Snow and Blowing Snow Advisory | GRR | Clare, Lake, Mason, Mecosta, Newaygo, Oceana and 1 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.